Open Access

On $n$-tuples of subspaces in linear and unitary spaces


Abstract

We study a relation between brick $n$-tuples of subspaces of a finite dimensional linear space, and irreducible $n$-tuples of subspaces of a finite dimensional Hilbert (unitary) space such that a linear combination, with positive coefficients, of orthogonal projections onto these subspaces equals the identity operator. We prove that brick systems of one-dimensional subspaces and the systems obtained from them by applying the Coxeter functors (in particular, all brick triples and quadruples of subspaces) can be unitarized. For each brick triple and quadruple of subspaces, we describe sets of characters that admit a unitarization.


Full Text





Article Information

TitleOn $n$-tuples of subspaces in linear and unitary spaces
SourceMethods Funct. Anal. Topology, Vol. 15 (2009), no. 1, 48-60
MathSciNet MR2502638
CopyrightThe Author(s) 2009 (CC BY-SA)

Authors Information

Yu. S. Samoilenko
Institute of Mathematics, National Academy of Sciences of Ukraine, 3 Tereshchenkivs'ka, Kyiv, 01601, Ukraine

D. Yu. Yakymenko
Institute of Mathematics, National Academy of Sciences of Ukraine, 3 Tereshchenkivs'ka, Kyiv, 01601, Ukraine 


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar

Export article

Save to Mendeley



Citation Example

Yu. S. Samoilenko and D. Yu. Yakymenko, On $n$-tuples of subspaces in linear and unitary spaces, Methods Funct. Anal. Topology 15 (2009), no. 1, 48-60.


BibTex

@article {MFAT483,
    AUTHOR = {Samoilenko, Yu. S. and Yakymenko, D. Yu.},
     TITLE = {On $n$-tuples of subspaces in linear and unitary spaces},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {15},
      YEAR = {2009},
    NUMBER = {1},
     PAGES = {48-60},
      ISSN = {1029-3531},
       URL = {http://mfat.imath.kiev.ua/article/?id=483},
}


All Issues